MALAYSIA

Search result for

Other Available Patient Medicine Information

> Ketoprofen - Rectal
> Ketoprofen - Topical/Cutaneous

Ketoprofen - Oral - Patient Medicine Information

> Why do I need this medicine?
> How do I take this medicine?
> What should I do if I have forgotten to take this medicine?
> When should I not use this medicine?
> What should I take note of while taking this medicine?
> What side effects could I experience?
> Can I take this with other medicines?
> What special dietary instructions should I follow?
> How should I store this medicine?

 
Other Known Brands
  • Apo-Keto    
  • Ketoprofen    

Why do I need this medicine?

Ketoprofen helps relieve pain and inflammation. It is used to provide relief in pain associated with joint disorders such as ankylosing spondylitis (inflammation in joints of your spine), rheumatoid arthritis (inflammation in joints of fingers, wrist, feet, ankles), osteoarthritis (damage of joints' surfaces), gout, bursitis (inflammation of the joint's gliding surfaces of the knee, shoulders, hips) and tendinitis (inflammation of tendons).

This medicine may also be used to treat pain associated with menstrual period.

How do I take this medicine?

Take Ketoprofen exactly as directed by your doctor or according to the instructions on the label. Do not take more or less than instructed by your doctor.

Take Ketoprofen together with food or immediately after a meal.

Try to take it at the same time each day.

Your doctor may also give you some antacid tablets to be taken with this medicine. Chew the antacid tablet before swallowing and take it at the same time as this medicine.

If you are taking the sustained-release or extended-release type of tablet (usually labeled as “SR” or “ER”), swallow it whole. Do not divide, chew or crush the tablet.

What should I do if I have forgotten to take this medicine?

Take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and return to your normal dosing schedule.

DO NOT double a dose under any circumstances.

If you often forget to take your medicine, let your doctor and pharmacist know.

When should I not use this medicine?

Do not take Ketoprofen if you ever had an allergic reaction (rashes, breathlessness, swollen eyes) to similar medicines such as aspirin, ibuprofen, and mefenamic acid.

Alert your doctor if you have the following conditions:
  • severe heart disease
  • asthma
  • bleeding disorder (unusual bruises and have bleeding that lasts a long time)
  • severe liver disease
  • severe kidney disease
  • history of or present stomach ulcers
  • stomach problems e.g. inflammation, stomach ulcer or bleeding
as Ketoprofen may not be suitable for you.

Do not take Ketoprofen if you are on 3rd trimester pregnancy. If you become pregnant while being treated with this medicine, alert your doctor immediately. Ketoprofen may cause harm to your unborn child.

This medicine should not be used to treat pain before and after coronary artery bypass graft surgery (procedure to improve and restore the blood flow in the heart).

What should I take note of while taking this medicine?

Inform your doctor if you have the following conditions:
  • high blood pressure
  • history of stomach disease e.g. ulcerative colitis, Crohn’s disease
  • heart disease e.g. heart failure, stroke, fluid retention
  • mild to moderate liver or kidney disease
  • lupus or systemic lupus erythematosus (autoimmune disease that causes inflammation)
Let your doctor know if you are pregnant or breastfeeding.

Be sure to check with your doctor or pharmacist before giving Ketoprofen to an elderly person. Elderly people may be more sensitive to the side effects.

What side effects could I experience?

Ketoprofen may cause drowsiness, dizziness or blurred vision. If affected, do not drive or take part in any activity in which you need to be alert or need to see clearly.

Other side effects include any of the following: headache, indigestion/gastric discomfort, nausea, vomiting, stomach pain, stomach wind, swelling of ankles, feet or hand; high blood pressure, difficulty sleeping, nervousness.

Some side effects may be serious, although they are not common. Alert your doctor quickly if you experience any of the following:
  • heart attack
  • chest pain
  • pass out blood or black, tarry stools or vomit coffee-ground-like vomitus
  • stomach ulcer or bleeding (frequent and persistent sore throat with fever)
  • difficulty of breathing, swelling of the face and throat
  • rashes with skin peeling of the skin or blistering of the lips, mouth or eyes, accompanied by fever
Apply sunscreen when going outdoors and avoid direct or prolonged exposure to sunlight and UV lamps.

Inform your doctor if any of these side effects do not go away or are severe, or if you experience other side effects.

Can I take this with other medicines?

Inform your doctor and pharmacist if you are taking any of these medicines:
  • blood-thinning medicine e.g. warfarin, aspirin, heparin, clopidogrel
  • NSAIDs (medicine for pain and inflammation) e.g. ibuprofen, mefenamic acid
  • medicines for high blood pressure or heart disease e.g. metoprolol, captopril, digoxin
  • diuretics or “water pill” e.g. hydrochlorothiazide
  • anti-inflammatory medicine e.g. prednisolone
  • medicines for mood disorders e.g. lithium
  • other medicines such as ciclosporin, methotrexate, probenecid
This list does not include all medicines that may interact with Ketoprofen.

Always notify your doctor and pharmacist if you are taking any other medicines, including herbal tonics such as traditional Chinese medicines, supplements and medicines that you buy without a prescription.

What special dietary instructions should I follow?

Avoid alcohol.

How should I store this medicine?

Store in a cool, dry place away from the reach of children.

Medicines must not be used past the expiry date.

This information is independently developed by MIMS based on Ketoprofen - Oral and is provided for your reference only. It is not a replacement for and should only be used in conjunction with full consultation with a licensed healthcare professional, the information provided by your pharmacist and/or the manufacturer of the medication. It may not contain all the available information you require and cannot substitute professional medical care, nor does it take into account all individual circumstances. Although great effort has been made to ensure content accuracy, we shall not be held responsible or liable for any claims or damages arising from the use or misuse of the information contained herein, its contents or omissions, or otherwise. Copyright © 2019 MIMS. All rights reserved. Powered by MIMS.com

Editor's Recommendations

Drug Index A to Z
Browse Alphabetically (Brand)
A
B
C
D
E
F
G
H
I
J
K
L
M
N
O
P
Q
R
S
T
U
V
W
X
Y
Z
Browse Alphabetically (Generic)
A
B
C
D
E
F
G
H
I
J
K
L
M
N
O
P
Q
R
S
T
U
V
W
X
Y
Z
 
Connect With Us
 
Download FREE MIMS Apps
 
Node#1
Please wait...